Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 439, NWS Tulsa, OK

September 3, 2009Creek County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 3, 2009, 2:57 AM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2009, 2:57 AM CDT (07:57 UTC)
Expired
Sep 3, 2009, 3:17 AM CDT
In force
20 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 3:01 AM CDTHAIL 0.882 N Mannford, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-585 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 030757
SVRTSA
OKC037-117-030830-
/O.NEW.KTSA.SV.W.0439.090903T0757Z-090903T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
257 AM CDT THU SEP 3 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA
  EASTERN PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 330 AM CDT

* AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR MANNFORD...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WESTPORT AND
  MANNFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3625 9639 3621 9625 3617 9627 3615 9630
      3612 9629 3606 9635 3606 9636 3617 9648
TIME...MOT...LOC 0757Z 311DEG 13KT 3617 9639

$$
1 follow-up statement
000 
WWUS54 KTSA 030817
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT THU SEP 3 2009

OKC037-117-030827-
/O.CAN.KTSA.SV.W.0439.000000T0000Z-090903T0830Z/
CREEK OK-PAWNEE OK-
317 AM CDT THU SEP 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PAWNEE AND NORTHERN
CREEK COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3625 9639 3621 9625 3617 9627 3615 9630
      3612 9629 3606 9635 3606 9636 3617 9648
TIME...MOT...LOC 0817Z 311DEG 13KT 3612 9632

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 11:42 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 2, 11:42 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT WED SEP 2 2009

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.

MID LEVEL CLOUDINESS WILL BE ON THE INCREASE DURING THE EARLY PART
OF THE FORECAST PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS ARE
DEVELOPING NEAR KPNC AT THIS TIME AND SHOULD INCREASE IN COVERAGE
OVERNIGHT INTO THURSDAY MORNING. PRECIPITATION WILL END AND SKIES
WILL CLEAR BY THURSDAY AFTERNOON. VFR CONDITIONS WILL PREVAIL
OUTSIDE OF PRECIPITATION AREAS.

&&

.PREV DISCUSSION... /ISSUED 935 PM CDT WED SEP 2 2009/

DISCUSSION...
LATEST 00Z WRF AND LOCAL MODEL ESSENTIALLY DRY
OVERNIGHT.  IR SATELLITE AND RADAR SHOWING FEW
CLUES FOR HEFTY POPS. LOCAL MODEL AND CANADIAN
15 KM GEM ON THE MONEY LAST NIGHT. THEREFORE...
SLASHED ALL POPS INTO CHANCE TERRITORY & SLICED
THURSDAY POPS SOME AS WELL.
GW

PREV DISCUSSION... /ISSUED 639 PM CDT WED SEP 2 2009/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.

A SIMILAR SETUP TO LAST NIGHT WILL OCCUR AGAIN TONIGHT. MID LEVEL
CLOUDINESS WILL INCREASE STARTING AROUND 06Z WITH SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING AFTER THAT TIME AND
CONTINUING WELL INTO THE MORNING. PRECIPITATION WILL MOVE OUT AND
SKIES WILL CLEAR BY THURSDAY AFTERNOON. VFR CONDITIONS WILL
PREVAIL OUTSIDE OF PRECIPITATION AREAS.

PREV DISCUSSION... /ISSUED 252 PM CDT WED SEP 2 2009/

DISCUSSION...
MORNING CONVECTIVE COMPLEX HAS ABOUT LEFT THE AREA WITH SOME
CLEARING SKIES TO THE NORTH...VERY COOL TEMPS CONTINUE IN RAIN
COOLED AIR EAST OF TULSA WITH MANY AREAS STILL IN THE 60S AT 2 PM.
APPEARS THE THE EVENING PERIOD WILL BE QUIET BEFORE A POSSIBLE
REPEAT PERFORMANCE LATE TONIGHT AND THURSDAY MORNING.

MODEL CONSISTENCY REMAINS LESS THAN DESIRABLE REGARDING QPF
FORECASTS WHICH IS TYPICAL IN THIS TYPE OF PATTERN. AN APPARENT
ELEVATED BOUNDARY REMAINS NEAR THE KANSAS MISSOURI BORDER WHERE A
FEW ADDITIONAL CELLS HAVE CONTINUED TO REGENERATE THIS AFTERNOON.
SFC BOUNDARY FROM MORNING ACTIVITY HAS PUSHED WELL TO THE
SOUTHWEST. MUCH OF THE FORECAST AREA WILL REMAIN IN THE ZONE OF
ISENTROPIC LIFT OVERNIGHT AS A STRONG DISTURBANCE OVER THE DAKOTAS
PUSHES SOUTH...PLUS SOME ADDITIONAL ENERGY MOVING SOUTHEAST OUT OF
WYOMING AIDS IN DEVELOPING A MODERATE WESTERLY LOW LEVEL JET WITH
DIFFLUENT FLOW ALOFT. THIS SHOULD ALLOW ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS TO DEVELOP AFTER 06Z...MOST LIKELY IN A SIMILAR
LOCATION TO LAST NIGHT THROUGH THE MIDDLE OF THE CWA.

WITH ACTIVITY CONTINUING THROUGH AT LEAST THE MORNING HOURS TEMPS
WILL ONCE AGAIN STRUGGLE TO WARM MUCH...ESPECIALLY FAR EASTERN OK
AND WESTERN ARKANSAS. BY THURSDAY NIGHT WE SHOULD BEGIN TO FEEL
MORE INFLUENCE FROM UPPER SYSTEM...THUS MORE RAIN CHANCES THURSDAY
NIGHT.

MODELS DIFFER CONSIDERABLY THEREAFTER WITH THE EVOLUTION OF A
WEAK CUTOFF LOW. FRIDAY LOOKS COOL AND SHOWERY AS THE LOW WILL BE
NEAR THE AREA...AND FEEL THAT GUIDANCE TEMPS CONSIDERABLY TOO WARM
AT THAT TIME OVER MOST OF THE AREA. THE EXCEPTION MAY BE FAR SOUTH
WHERE SOME WARMING LIKELY TO OCCUR BEFORE ANY PRECIP MOVES IN.

BEYOND THAT THE FORECAST REMAINS UNCERTAIN PENDING THE FATE OF
THE UPPER LOW. LATEST TRENDS ARE TO MOVE IT OUT QUICKER WITH MORE
RIDGING TAKING PLACE NEXT WEEK...WHICH IN TURN WOULD LEAD TO A
WARMER AND DRIER FORECAST. HOWEVER...GIVEN MODEL DIFFICULTIES IN
HANDLING PATTERN SHIFTS SUCH AS THIS WILL STICK WITH AT LEAST
SOME CHANCE OF RAIN THROUGH THE 7 DAY PERIOD WITH TEMPS SLOWLY
CLIMBING BUT REMAINING BELOW CLIMO.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Sep 2, 5:57 PM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT WED SEP 2 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
545 PM CDT WED SEP 2 2009

...THUNDERSTORM CHANCES TO CONTINUE THROUGH THEW WEEKEND INTO NEXT WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...LATE TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...LATE TONIGHT.

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER
MIDNIGHT AGAIN TONIGHT AS THE LOW LEVEL JET INTENSIFIES.
SHOULD THOSE THUNDERSTORMS LINGER OVER THE SAME AREA IN
EASTERN OKLAHOMA THAT RECEIVED THE HEAVY RAIN LATE LAST
NIGHT AND TODAY THERE MAY BE A LOCALIZED FLOOD PROBLEM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL BE ONGOING THURSDAY MORNING...AND
ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE MORNING AND INTO THE
AFTERNOON HOURS. THE HEAVY RAIN AND LOCALIZED FLOOD THREAT WILL ALSO
EXTEND INTO THURSDAY.

NORTHWEST FLOW ALOFT WILL REMAIN OVER THE REGION INTO NEXT
WEEK...ALLOWING A SERIES OF UPPER LEVEL DISTURBANCES TO IMPACT THE
AREA. AS A RESULT...THUNDERSTORM CHANCES WILL REMAIN HIGH THROUGH
THE WEEKEND AND INTO NEXT WEEK. SEVERE WEATHER CHANCES WILL REMAIN
MINIMAL...ALTHOUGH NOT ZERO...THROUGH THIS TIME PERIOD.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 3, 12:59 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 AM CDT THU SEP 3 2009

OKZ054-030645-
OSAGE OK-
1259 AM CDT THU SEP 3 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE

AT 1259 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHWEST OF WEBB CITY...MOVING SOUTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...
BURBANK...APPERSON AND WEBB CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3665 9634 3646 9661 3676 9682 3678 9681
      3679 9676 3684 9676 3691 9674
TIME...MOT...LOC 0559Z 321DEG 25KT 3676 9669
Special weather statement, Sep 3, 1:36 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 AM CDT THU SEP 3 2009

OKZ064-030715-
CREEK OK-
136 AM CDT THU SEP 3 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN CREEK

AT 136 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF MILFAY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MILFAY...DEPEW AND SHAMROCK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3594 9662 3586 9638 3564 9644 3571 9660
      3589 9663 3594 9663
TIME...MOT...LOC 0636Z 308DEG 14KT 3582 9662
Special weather statement, Sep 3, 2:14 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 AM CDT THU SEP 3 2009

OKZ064-030800-
CREEK OK-
214 AM CDT THU SEP 3 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK

AT 214 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF MILFAY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MILFAY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3565 9634 3565 9656 3577 9659 3582 9653
TIME...MOT...LOC 0714Z 325DEG 10KT 3575 9653
Special weather statement, Sep 3, 2:27 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT THU SEP 3 2009

OKZ054-030830-
OSAGE OK-
227 AM CDT THU SEP 3 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE

AT 228 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF WEBB CITY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON AND WEBB
CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3672 9631 3653 9648 3674 9677 3684 9670
TIME...MOT...LOC 0728Z 295DEG 14KT 3678 9671
Special weather statement, Sep 3, 2:43 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT THU SEP 3 2009

OKZ064-030830-
CREEK OK-
243 AM CDT THU SEP 3 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK

AT 243 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF MANNFORD...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MANNFORD.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3616 9632 3606 9629 3602 9642 3611 9648
      3616 9644
TIME...MOT...LOC 0743Z 305DEG 13KT 3610 9642

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 12:59 AM CDTSpecial Weather StatementTSAOsage46 min
Sep 3, 1:36 AM CDTSpecial Weather StatementTSACreek39 min
Sep 3, 2:14 AM CDTSpecial Weather StatementTSACreek46 min
Sep 3, 2:27 AM CDTSpecial Weather StatementTSAOsage63 min
Sep 3, 2:32 AM CDTAreal Flood AdvisoryTSAOsage118 min
Sep 3, 2:43 AM CDTSpecial Weather StatementTSACreek47 min
Sep 3, 3:09 AM CDTSpecial Weather StatementTSAWagoner51 min
Sep 3, 3:48 AM CDTSpecial Weather StatementTSAOkfuskee42 min
Sep 3, 4:00 AM CDTSpecial Weather StatementTSAAdair60 min
Sep 3, 4:35 AM CDTSpecial Weather StatementTSAOkmulgee40 min
Sep 3, 5:16 AM CDTSpecial Weather StatementTSAMcIntosh44 min
Sep 3, 7:54 AM CDTAreal Flood AdvisoryTSALatimer, Pittsburg81 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.